MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number PCB00
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It has been reported lens defective.Through follow-up it was confirmed that during the preparation of the injector to implant the lens, there has been a problem that appears to have damaged the lens; it has been confirmed that there has not been patient's contact.No further information has been provided.
 
Additional Manufacturer Narrative
Date of event: unknown / not provided.If implanted, give date: lens was not implanted.If explanted, give date: lens was not implanted, therefore not explanted.(b)(6).The device is not received; therefore, a failure analysis of the complaint device cannot be completed.A review of the device/ lot history record and complaint trending for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: section d9.Device available for evaluation? yes.Date returned to manufacturer: jan.8, 2022.Section h3.Device evaluated manufacturer? yes.Device evaluation: the complaint lens was observed stuck in the cartridge to the handpiece.The plunger rod was observed in the locked and advanced position and no defects or assembly issues were observed before and after disassembling the handpiece for inspection.The lens was removed and two damaged and torn pieces of lens from the optic body with the haptics intact were observed (not detached haptics); the rest of the lens was not returned.Excessive viscoelastic residue was observed throughout the handpiece which suggests excess ophthalmo viscosurgical device (ovd) was used during loading and deployment, which could contribute to deployment issues and consequently the complaint issue (the staged position of the lens may get compromised by the excessive ovd causing the plunger rod to contact the lens in an unintended manner).The complaint issue was confirmed, however this cannot be confirmed to be related to manufacturing and no product deficiency could be identified.Manufacturing records review the manufacturing records review for this production order shows that the units were released within specification.A search revealed that no other complaints were received from this production order.Conclusion:.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key12857551
Report Number3012236936-2021-00025
Device Sequence Number20079208
Product Code HQL
UDI-Device Identifier05050474558274
UDI-Public(01)05050474558274(17)240420
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 02/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/20/2024
Device Model NumberPCB00
Device Catalogue NumberPCB0000205
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/08/2022
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/27/2021
Supplement Date Received by Manufacturer02/18/2022
Initial Report FDA Received Date11/22/2021
Supplement Report FDA Received Date02/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown